Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 177, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 22, 2020, 12:07 PM CDT for Ozark County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2020, 12:07 PM CDT (17:07 UTC)
- Expired
- May 22, 2020, 12:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ozark County, MO
The radar
The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
660
WUUS53 KSGF 221707
SVRSGF
MOC153-221730-
/O.NEW.KSGF.SV.W.0177.200522T1707Z-200522T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1207 PM CDT Fri May 22 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Ozark County in southwestern Missouri...
* Until 1230 PM CDT.
* At 1207 PM CDT, a severe thunderstorm was located near Price Place,
or 13 miles north of Bull Shoals, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Norfork Lake... Gainesville...
Bakersfield... Theodosia...
Pontiac... Sundown...
Willhoit... Tecumseh...
Udall... Hardenville...
Sycamore... Dora...
Isabella... Zanoni...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9262 3666 9269 3680 9216 3679 9213
3679 9212 3650 9212 3649 9231
TIME...MOT...LOC 1707Z 250DEG 45KT 3656 9254
HAIL...1.00IN
WIND...60MPH
$$
Albano1 follow-up statement
168
WWUS53 KSGF 221720
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1220 PM CDT Fri May 22 2020
MOC153-221730-
/O.EXP.KSGF.SV.W.0177.000000T0000Z-200522T1730Z/
Ozark MO-
1220 PM CDT Fri May 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR OZARK COUNTY WILL EXPIRE AT
1230 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3650 9262 3666 9269 3680 9216 3679 9213
3679 9212 3650 9212 3649 9231
TIME...MOT...LOC 1720Z 250DEG 45KT 3661 9238
$$
AlbanoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:14 AM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, May 22, 6:14 AM CDT, 5 hours 53 minutes before
Area Forecast Discussion National Weather Service Springfield MO 614 AM CDT Fri May 22 2020 .SYNOPSIS... Issued at 240 AM CDT Fri May 22 2020 Convection has started developing over the area over the western CWA on the edge of higher 850 mb winds out of the south-southwest. On a regional level, a thunderstorm complex was pushing southeast out of southwest Kansas and into western Oklahoma. There are a lot of mesoscale features at play with todays forecast which will make things messy. Main focus will be trying to sort through all the differing solutions for potential severe storms this afternoon and evening. Secondary focus will be with additional rain chances later this weekend into next week which may lead to flooding concerns. && .SHORT TERM...(Today and tonight) Issued at 240 AM CDT Fri May 22 2020 We are expecting the current convection to continue through the rest of the night sliding to the east. This convection is not expected to be severe, but will have some lightning and heavy rain associated with it. Some training cells may produce a localized flood risk. MCS to the west will most likely shift into the area by 12-14z and then shift east across the area through the day. Main redevelopment in the afternoon/evening will be possible if the convection can clear out and instability can redevelop. The main shortwave will be swinging northeast from southeast Kansas and into northern MO by 06z with ridging building in behind this shortwave during the overnight. Believe precipitation chances will decrease significantly after midnight. Models develop some decent instability in the southwest portion of the CWA later in the afternoon in the wake of this mornings conveciton along with some 35-45 kts of 0-6km bulk shear. The most intense instability will remain southwest of the area and we are expecting the better severe weather risk there. However, we can still get some strong to severe storms if the instability materializes this afternoon/evening for some large hail and damaging winds. .LONG TERM...(Saturday through Thursday) Issued at 240 AM CDT Fri May 22 2020 Not a big focus for thunderstorm organization Saturday into Saturday night in the wake of the shortwave, however can't rule out some diurnal convection given the instability. As the next wave approaches from the west on Sunday, our chances of thunderstorms will be on the increase along with the risk of heavy rain and higher flood potential. With a strong upper ridge setting up in the east, a low will likely close off to the west of the area with several waves of energy cycling the low through our CWA from Monday night through at least Thursday. With the recent heavy rains from last week, we may be looking at a flood potential again next week. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 611 AM CDT Fri May 22 2020 For the 12z TAFS...convection has been ongoing for much of the overnight hours, mainly affecting the BBG/SGF sites so far. Will also be affecting the JLN site shortly as newly developing convection out ahead of the main MCS to the west begins to move in. Most of this activity will affect the areas this morning. There is the possibility of redevelopment later this afternoon ahead of an MCV. Generally expecting MVFR and IFR conditions within the convection and MVFR to VFR outside of the convection. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, May 22, 3:55 AM CDT, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 355 AM CDT Fri May 22 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 355 AM CDT Fri May 22 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Several rounds of thunderstorms are expected today into tonight. If enough instability can develop this afternoon after this mornings rounds of thunderstorms, then some severe storms will be possible by the late afternoon into the evening. Large hail to the size of golf balls, damaging wind in excess of 60 mph and isolated tornadoes will all be possible. The best chance of severe storms will be over the southwestern portion of Missouri into southeast Kansas. In addition to the potential of severe weather, the several rounds of thunderstorms will likey produce heavy rain and if thunderstorms can train across the same locations, localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There will be at least a chance of thunderstorms on nearly a daily basis from the weekend into the first half of next week. Heavy rain and flooding will also be possible as the ground remains fairly saturated from the heavy rainfall next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, May 22, 9:55 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 AM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM HAIL ROCKY COMFORT 36.75N 94.09W
05/22/2020 E1.00 INCH NEWTON MO FIRE DEPT/RESCUE
UP TO QUARTER SIZE NOW.
&&
ANGLELocal storm report, May 22, 9:57 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 AM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL ROCKY COMFORT 36.75N 94.09W
05/22/2020 U0.88 INCH NEWTON MO FIRE DEPT/RESCUE
CORRECTS PREVIOUS HAIL REPORT FROM ROCKY
COMFORT TO INCLUDE MAGNITUDE.
&&
ANGLELocal storm report, May 22, 11:27 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 AM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 2 E PORTERVILLE 37.72N 95.03W
05/22/2020 BOURBON KS LAW ENFORCEMENT
HIGHWAY 39 CLOSED AT 40TH ST AND FLAT ROCK
CREEK.
&&Local storm report, May 22, 11:49 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD 3 SSE KENOMA 37.40N 94.17W
05/22/2020 BARTON MO LAW ENFORCEMENT
ROAD CLOSED AT E HWY 126 AND SE 70TH LANE.
&&Local storm report, May 22, 12:01 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 4 ESE JENKINS 36.75N 93.62W
05/22/2020 BARRY MO DEPT OF HIGHWAYS
ROAD CLOSED AT HWY EE AT FLAT CREEK.
&&Local storm report, May 22, 12:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 3 SSE KIRBYVILLE 36.58N 93.14W
05/22/2020 TANEY MO DEPT OF HIGHWAYS
HWY J CLOSED AT TRIGGER CREEK.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 5:55 AM CDT | Areal Flood Warning | SGF | Christian, Greene, Stone, Taney | 7 hr |
| May 22, 7:00 AM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| May 22, 8:44 AM CDT | Special Weather Statement | SGF | Jasper, McDonald, Newton | 61 min |
| May 22, 8:48 AM CDT | Special Weather Statement | SGF | Vernon | 57 min |
| May 22, 9:36 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 39 min |
| May 22, 10:06 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 24 min |
| May 22, 10:28 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Dade, Greene, Lawrence, Stone and 1 more | 47 min |
| May 22, 12:59 PM CDT | Areal Flood Warning | SGF | Greene | 22 hr |
| May 22, 1:07 PM CDT | Areal Flood Warning | SGF | Ozark, Taney | 24 hr |
| May 22, 4:46 PM CDT | Areal Flood Advisory | SGF | Barry, Lawrence | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.